Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Incompressible surfaces in link complements
HTML articles powered by AMS MathViewer

by Ying-Qing Wu PDF
Proc. Amer. Math. Soc. 129 (2001), 3417-3423 Request permission

Abstract:

We generalize a theorem of Finkelstein and Moriah and show that if a link $L$ has a $2n$-plat projection satisfying certain conditions, then its complement contains some closed essential surfaces. In most cases these surfaces remain essential after any totally nontrivial surgery on $L$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N10, 57M25
  • Retrieve articles in all journals with MSC (1991): 57N10, 57M25
Additional Information
  • Ying-Qing Wu
  • Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242
  • Email: wu@math.uiowa.edu
  • Received by editor(s): February 22, 2000
  • Received by editor(s) in revised form: March 27, 2000
  • Published electronically: April 2, 2001
  • Additional Notes: The author was supported in part by NSF grant #DMS 9802558.
  • Communicated by: Ronald A. Fintushel
  • © Copyright 2001 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 129 (2001), 3417-3423
  • MSC (1991): Primary 57N10, 57M25
  • DOI: https://doi.org/10.1090/S0002-9939-01-05938-X
  • MathSciNet review: 1845021